Alert archive / Indiana / Frost Advisories in 2009

Frost Advisory 2, NWS Indianapolis, IN

September 30, 2009Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this frost advisory at Sep 30, 2009, 2:12 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It took effect at Oct 1, 2009, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 2:12 PM EDT (18:12 UTC)
In effect from
Oct 1, 2009, 2:00 AM EDT
Expired
Oct 1, 2009, 8:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 301812
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EDT WED SEP 30 2009

...FROST ADVISORY ALONG AND EAST OF A LINE FROM MUNCIE TO RUSHVILLE
   LATE TONIGHT AND EARLY THURSDAY MORNING...

INZ041-042-049-010215-
/O.NEW.KIND.FR.Y.0002.091001T0600Z-091001T1200Z/
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITY OF...MUNCIE
212 PM EDT WED SEP 30 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. 

TEMPERATURES WILL DROP TO AROUND 36 DEGREES IN SOME AREAS AFTER
MIDNIGHT. THIS IN COMBINATION WITH CLEARING SKIES AND LIGHT WINDS
WILL PRODUCE WIDESPREAD AREAS OF LIGHT FROST FOR SEVERAL HOURS
AFTER MIDNIGHT IN THE ADVISORY AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
JH
3 follow-up statements
000 
WWUS73 KIND 010150
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 PM EDT WED SEP 30 2009


INZ041-042-049-011000-
/O.CON.KIND.FR.Y.0002.091001T0600Z-091001T1200Z/
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITY OF...MUNCIE
950 PM EDT WED SEP 30 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY. 

TEMPERATURES WILL DROP TO AROUND 36 DEGREES IN SOME AREAS AFTER
MIDNIGHT. THIS IN COMBINATION WITH CLEARING SKIES AND LIGHT WINDS
WILL PRODUCE WIDESPREAD AREAS OF LIGHT FROST FOR SEVERAL HOURS
AFTER MIDNIGHT IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS73 KIND 010803
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
403 AM EDT THU OCT 1 2009

INZ041-042-049-011200-
/O.CON.KIND.FR.Y.0002.000000T0000Z-091001T1200Z/
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITY OF...MUNCIE
403 AM EDT THU OCT 1 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL DROP TO AROUND 36 DEGREES IN SOME AREAS EARLY
THIS MORNING. THIS IN COMBINATION WITH CLEARING SKIES AND LIGHT WINDS
WILL PRODUCE WIDESPREAD AREAS OF LIGHT FROST FOR SEVERAL HOURS
EARLY THIS MORNING IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PUMA
000 
WWUS73 KIND 011158
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
758 AM EDT THU OCT 1 2009

INZ041-042-049-011300-
/O.EXP.KIND.FR.Y.0002.000000T0000Z-091001T1200Z/
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITY OF...MUNCIE
758 AM EDT THU OCT 1 2009

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Sep 30, 1:30 PM EDT, 42 minutes earlier.

Area forecast discussion, Sep 30, 1:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT WED SEP 30 2009

.AVIATION...DISCUSSION FOR THE 30/18Z TAFS.
EXTENSIVE AREA OF SC WILL BEGIN TO ERODE THIS AFTERNOON AS HIGH
PRESSURE RIDGE EXTENDING FROM LAKE SUPERIOR TO ILLINOIS DRIFTS
ACROSS OUR AREA.  LOOK FOR MOST AREAS TO SCT OUT BY 20-22Z AND THEN
MOSTLY CLEAR TONIGHT.  MODEL SOUNDINGS SHOW INCREASING HIGH CLOUDS
LATE TONIGHT AND WITH MID CLOUDS SPREADING IN BY 16-18Z WEDNESDAY.

MODELS INDICATE CONTINUING LOWERING OF CIGS AND SHOWERS MOVING INTO
NORTH AND WESTERN PARTS OF CENTRAL INDIANA AFTER 18Z THURSDAY AS THE
NEXT COLD FRONT APPROACHES.  WINDS WILL BE LIGHT THROUGH THE PERIOD.
COULD BE SOME MVFR FOG LATE TONIGHT IN OUTLYING TAF SITES...BUT WITH
HIGH CLOUDS MOVING IN OVERNIGHT...DECIDED TO LAEVE THIS OUT FOR NOW.

&&

.DISCUSSION...
MAIN CONCERN WILL BE THE LOW TEMPERATURES TONIGHT. FOR THE SHORT
TERM HIGH PRESSURE IS CENTERED OVER THE MISSISSIPPI RIVER THIS
MORNING. IT WILL MOVE OVER INDIANA TODAY. SC CLOUDS ON THE EAST SIDE
OF THE HIGH WERE KEEPING TEMPERATURES UP THIS MORNING. AS THE HIGH
BUILDS IN DRIER AND MORE STABLE AIR WILL MOVE IN. THIS WILL BREAK UP
THE CLOUDS. NOT MUCH DIFFERENCE IN THE GUIDANCE HIGHS TODAY. LATELY
THE GUIDANCE SEEMS TO BE OVER FORECASTING DAYTIME CLOUD COVER. DUE
TO THIS WILL GO NEAR THE SLIGHTLY WARMER GFS TEMPS. AS MENTIONED THE
MAJOR FORECAST PROBLEM WILL BE LOW TEMPERATURES TONIGHT AND
POSSIBILITY OF FROST. GUIDANCE BEGINS TO DIFFER ON LOW TEMPS. THE
NAM IS LOWER ESPECIALLY IN THE WEST. THE GFS 850 MB TEMPS ARE MORE
CONSISTANT WITH PREVIOUS RUN WHERE THE NAM GO SLIGHTLY WARMER. ALSO
CONCERNED ABOUT CLOUDS MOVING IN AHEAD OF NEXT SYSTEM WHICH WOULD
HOLD TEMPS UP SOME. WEST-EAST CROSS SECTIONS HAVE HIGH CLOUDS MOVING
IN ESPECIALLY THE GFS. DUE TO THE HIGH CLOUDS MAYBE MOVING IN AND
MORE CONSISTANCE WILL GO CLOSER TO THE NOT AS COLD GFS. WITH THE
SUNSHINE THIS AFTERNOON SURFACE TEMPS WILL START OUT WARM. TEMPS
SHOULD ONLY DROP IN RANGE FOR FROST IN LOW AREAS IN THE EAST. WILL
ONLY GO FOR PATCHY FROST IN FAR N AND NE COUNTIES. WILL WAIT UNTIL
AFTERNOON FORECAST TO GET BETTER MOVEMENT IN CLOUDS AND CONSISTANT
TEMPS TO SEE IF ADVSRY NEEDED. WITH THE HIGH EAST OF INDIANA ON
THURSDAY GOOD WAA TAKES PLACE. 850 MB TEMPS INCREASE AROUND 3
DEGREES DURING THE DAY. THERE SHOULD ALSO BE SUNSHINE DURING THE
MORNING. SO WILL GO CLOSER TO THE SLIGHTLY WARMER GFS TEMPS. THE NAM
IS A LITTLE SLOWER WITH FRONT MOVEMENT THU NIGHT. NAM HAS IT IN
WESTERN INDIANA WHILE THE GFS HAS IT EAST. WITH THE FRONT IN THE
AREA TSTMS WILL BE LIKELY. ANOTHER FRONT ROTATES THROUGH FRIDAY
NIGHT. WILL KEEP THE CHANCE OF RAIN IN THE FORECAST UNTIL HIGH
PRESSURE MOVES IN ON SUNDAY. GUIDANCE TEMPS IN THE EXTENDED LOOK
OK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...HAINES
AVIATION...JH
Hazardous weather outlook, Sep 30, 3:43 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT WED SEP 30 2009

INZ021-028>031-035>049-051>057-060>065-067>072-010745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
343 AM EDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY...AS WELL AS
EARLY NEXT WEEK...AROUND MONDAY. AT THIS TIME...SEVERE STORMS ARE
NOT EXPECTED...HOWEVER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

HAINES

Nearby

Frost Advisories in Indiana, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.